| Model Number |
SN6AT3 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Endophthalmitis (1835); Hypopyon (1913); Inflammation (1932); Loss of Vision (2139)
| Date of Event |
07/07/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A healthcare professional reported that, after intraocular lens implantation surgery, the patient's eye has developed endophthalmitis.The surgeon has performed intraocular lens implantation surgery on the both the eyes of the patient.The first eye progressed well whereas the second eye developed endophthalmitis and the prognosis was very poor.Additional information was requested but no further information is available.
Additional Manufacturer Narrative
The product was not returned for analysis.The complaint history and product history records could not be reviewed because the reporting facility did not provide a lot number or any identification traceable to the manufacturing documentation.The product investigation could not identify a root cause for the reported complaint.Not enough information was provided by the reporter for further investigation.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information was received stating that the patient presented with exacerbated intraocular inflammation, with hypopia that evolved into endophthalmitis.There was also additional medical intervention or hospitalization associated with the event.There was patient harm, blindness.Additional information was received stating that, the blindness was irreversible, with no recovery, even after intervention and treatment.
Additional Manufacturer Narrative
Product history records were reviewed and documentation indicated the product met release criteria.The product was not returned.All intraocular lenses (iols) are terminally sterilized with 100% ethylene oxide sterilization.The company uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.The manufacturer internal reference number is: (b)(4).